Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 25, 2005, 3:51 PM MST for Gila County, Maricopa County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 3:51 PM MST (22:51 UTC)
- Expired
- Jul 25, 2005, 4:15 PM MST
- In force
- 24 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties Gila County, AZ, Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 54 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 252255 FFWPSR AZC007-013-260015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 351 PM MST MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA THIS INCLUDES THE CITY OF ROOSEVELT...ROOSEVELT LAKE PUNKIN CENTER...TORTILLA FLATS...AND THE SALT RIVER LAKES EXTREME NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 515 PM MST * AT 342 PM MST...WEATHER RADAR DETECTED THUNDERSTORMS WITH VERY HEAVY RAIN THAT COULD LEAD TO FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN CENTER....ROOSEVELT LAKE...THE SALT RIVER RECREATIONAL LAKES... NEARBY HIGHWAY 188...AND THE RECENT BURN AREAS NEAR PUNKIN CENTER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3349 11141 3350 11100 3380 11117 3397 11144 $$ HV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:55 AM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 25, 10:55 AM MST, 4 hours 56 minutes before
AZZ020>028-CAZ030>033-260000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1055 AM MST MON JUL 25 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... VERY MOIST TROPICAL AIR WILL CONTINUE...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON AND THIS EVENING. HIGH PRESSURE ALOFT FROM THE CALIFORNIA COAST WILL GRADUALLY MOVE EAST WITH LESS CHANCE OF SHOWERS AND THUNDERSTORMS DURING MID WEEK. THIS SYSTEM WILL ALSO BRING SOME WARMING. && .DISCUSSION... SHOWERS AND THUNDERSTORMS ALREADY DEVELOPING IN NORTHERN MARICOPA COUNTY AND SOUTHERN GILA COUNTY INCLUDING THE NORTHWEST VALLEY OF THE GREATER PHOENIX AREA LATE THIS MORNING. FORECASTS UPDATED TO BOOST THE PROBABILITY TO A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE GREATER PHOENIX AREA THIS AFTERNOON. THERE MAY BE MORE UPDATES NECESSARY BY EARLY THIS AFTERNOON. .PREVIOUS DISCUSSION... AIRMASS OVER OUR REGION REMAINS MOIST AND WILL RELY ON AFTERNOON HEATING FOR THUNDERSTORM DEVELOPMENT OVER SOUTH CENTRAL AZ. BUT SW AZ SE CA SHOULD GET SOME DYNAMICS FROM A WEAK VORTMAX WHICH WILL BE LIFTING THROUGH CA SOUTHERN NV NW AZ TODAY ASSOCIATED WITH A SHORT WAVE TROF EXTENDING FROM THE CENTRAL ROCKIES. ON TUES A MORE BROADER TROF FROM THE PACIFIC NW WILL BRUSH BY TO THE NORTH OF OUR REGION AND MAY PROVIDE A LITTLE DYNAMICS FOR THE THUNDERSTORM DEVELOPMENT OVER SOUTH CENTRAL AZ. THIS WILL BE FOLLOWED BY HIGH PRESSURE FROM THE SOUTHERN CA COAST MOVING ACROSS AZ AND INTO THE 4 CORNERS BY LATE THURS/FRI. THIS UPPER HIGH WILL BRING A WESTERLY FLOW OF A LITTLE DRIER AIR AT MID LEVELS WHICH WILL GRADUALLY DECREASE THE THUNDERSTORMS OVER SE CA SW AZ. HOWEVER...THE AIRMASS WILL REMAIN MOIST ENOUGH FOR THE CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL AZ THROUGH THIS WEEK. BY LATE FRI INTO THE WEEKEND WITH THE UPPER HIGH IN THE 4 CORNERS...THE FLOW BECOMES E-SE AND BEGINS TO IMPORT SOME MOISTURE FROM MEXICO UP INTO SOUTH CENTRAL AZ. DAYTIME HEATING WILL CONTINUE TO ACT UPON THIS MOISTURE FOR THE CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND OVER SOUTH CENTRAL AZ. && .AVIATION... DISCUSSION FOR THE 18Z TAFS. MOIST/UNSTABLE AIRMASS REMAINS OVER ALL TAF SITES TODAY. EXPECT SOME TCU BY LATE MORNING...WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING DURING THE AFTERNOON. STORMS ARE EXPECTED TO BE MOST NUMEROUS NORTH AND EAST OF KPHX/KIWA...HOWEVER ANY STORMS THAT DO FORM WILL BE SLOW MOVING AND CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS TO 35KTS. AT THIS TIME...THE CHANCE OF A THUNDERSTORM OCCURRING OVER A SPECIFIC TAF SITE IS 20 TO 30 PERCENT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. ELLIS/FOWLE NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 25, 5:56 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 556 AM MST MON JUL 25 2005 AZZ021>023-026>028-260203- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 556 AM MST MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. AZZ020-025-CAZ031>033-260203- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 556 AM MST (556 AM PDT) MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS TUESDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH SUNDAY. CAZ030-260203- JOSHUA TREE NATIONAL PARK/JTNP/- 556 AM PDT MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS TUESDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH SUNDAY. AZZ024-260203- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 556 AM MST MON JUL 25 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS. DKS
In the hours before
Local storm report, Jul 25, 2:21 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
221 PM MST MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD JOSHUA TREE 34.13N 116.32W
07/24/2005 SAN BERNARDINO CA PARK/FOREST SRVC
REPORTS OF 2 TO 3 INCHES OF RAIN IN THE PARK. PINTO
CANYON ROAD BETWEEN PARK HEADQUARTERS AND COTTONWOOD
VISITOR CENTER IS CLOSED DUE TO FLOOD DAMAGE. ROAD IS
EXPECTED TO REMAIN CLOSED FOR 2 WEEKS. ACCESS ROAD TO 49
PALMS REC AREA CLOSED DUE TO WASHOUTS. IN JUMBO ROCKS
CAMPGROUND 1/3 OF PICNIC TABLES BURIED BY DEBRIS AND
LARGE DUMPSTER SWEPT DOWN A WASH.
&&
MFOWLEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:42 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 48 min |
| Jul 25, 4:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 64 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.